advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Mount Prospect, Illinois, USA:

My 10-year-old diabetic son has seasonal allergies during which time his blood sugar goes way out of control. He's given Bendaryl as needed. It seems as though we use about 150% of his normal daily insulin during the Springtime. Is this normal? Is there any way to minimize his insulin adjustments? What about different allergy medication?

Answer:

Seasonal allergies can be challenging. There are several 24-hour antihistamines such as Claritin or Zyrtec which should provide better long-term treatment for his allergies rather than using Benadryl which can make him sleepy. I would advise that you to discuss this with your pediatrician. Regarding diabetes care, allergies that are not well controlled can lead to higher blood sugars. I would reevaluate your insulin dosing now and after he gets his allergies under improved control.

MSB

DTQ-20070406110030
Original posting 7 Apr 2007
Posted to Insulin and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.